Alert archive / North Dakota / Wind Chill Advisories in 2017

Wind Chill Advisory 4, NWS Bismarck, ND

January 7, 201726 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 7, 2017, 3:37 PM CST for 26 counties in North Dakota. It took effect at Jan 7, 2017, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 3:37 PM CST (21:37 UTC)
In effect from
Jan 7, 2017, 6:00 PM CST
Expired
Jan 8, 2017, 9:00 AM CST
In force
15 hr
Issued by
NWS Bismarck, ND
All 26 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2017-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2017-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS43 KBIS 072137
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING FOR
CENTRAL AND MOST OF WESTERN NORTH DAKOTA...

.DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN TONIGHT
AND INTO SUNDAY MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH
DAKOTA. ONLY THE FAR SOUTHWEST IS NOT IN THE WIND CHILL ADVISORY
AREA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-080545-
/O.NEW.KBIS.WC.Y.0004.170108T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
337 PM CST SAT JAN 7 2017 /237 PM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND 9 AM SUNDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 11 PM THIS EVENING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JV
6 follow-up statements
696 
WWUS43 KBIS 080011
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING
FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA...

.DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN
TONIGHT AND INTO SUNDAY MORNING ACROSS MOST OF WESTERN AND
CENTRAL NORTH DAKOTA. ONLY THE FAR SOUTHWEST IS NOT IN THE WIND
CHILL ADVISORY AREA. WIND CHILLS THIS LOW WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU
BECOME STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-080815-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
611 PM CST SAT JAN 7 2017 /511 PM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO
  UNTIL 9 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING LATE
  THIS EVENING INTO THE EARLY OVERNIGHT HOURS.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
231 
WWUS43 KBIS 080401
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1001 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING
FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA...

.DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED AGAIN
TONIGHT AND INTO SUNDAY MORNING ACROSS MOST OF WESTERN AND
CENTRAL NORTH DAKOTA. ONLY THE FAR SOUTHWEST IS NOT IN THE WIND
CHILL ADVISORY AREA. WIND CHILLS THIS LOW WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU
BECOME STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081215-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
1001 PM CST SAT JAN 7 2017 /901 PM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 30 BELOW ZERO
  UNTIL 9 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING LATE
  THIS EVENING INTO THE EARLY MORNING HOURS.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
585 
WWUS43 KBIS 080628
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1228 AM CST SUN JAN 8 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY MORNING
FOR CENTRAL AND MOST OF WESTERN NORTH DAKOTA...

.DANGEROUS WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH
MID-MORNING SUNDAY ACROSS MOST OF WESTERN AND CENTRAL NORTH
DAKOTA. WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO DRESS ACCORDINGLY. IF YOU BECOME
STRANDED...STAY WITH YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081430-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
1228 AM CST SUN JAN 8 2017 /1128 PM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH MID-MORNING
  SUNDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
423 
WWUS43 KBIS 080914
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
314 AM CST SUN JAN 8 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING FOR
CENTRAL AND MOST OF WESTERN NORTH DAKOTA...

.DANGEROUS WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID-
MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. WIND
CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR
VEHICLE.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081500-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
314 AM CST SUN JAN 8 2017 /214 AM MST SUN JAN 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH MID-MORNING.

* THE FRIGID WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$
420 
WWUS43 KBIS 081230
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
630 AM CST SUN JAN 8 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING FOR
CENTRAL AND MOST OF WESTERN NORTH DAKOTA...

.FRIGID WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID-
MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA. WIND
CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE TO DRESS ACCORDINGLY. IF YOU BECOME STRANDED...STAY WITH YOUR
VEHICLE.

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081500-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
630 AM CST SUN JAN 8 2017 /530 AM MST SUN JAN 8 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WIND CHILL READINGS AS LOW AS 35 BELOW ZERO THROUGH MID- 
  MORNING.

* THE FRIGID WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
652 
WWUS43 KBIS 081448
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
848 AM CST SUN JAN 8 2017

...THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST...

.WIND CHILL VALUES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THIS MORNING AND THE WIND CHILL ADVISORY WILL
EXPIRE ON TIME AT 9 AM CST. 

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-081600-
/O.EXP.KBIS.WC.Y.0004.000000T0000Z-170108T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
848 AM CST SUN JAN 8 2017 /748 AM MST SUN JAN 8 2017/

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS
MORNING...

WIND CHILL VALUES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THIS MORNING AND THE WIND CHILL ADVISORY WILL
EXPIRE ON TIME AT 9 AM CST. 


$$

PJA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:33 PM CST, 4 minutes earlier.

Area forecast discussion, Jan 7, 3:33 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
333 PM CST Sat Jan 7 2017

.SHORT TERM...(This evening through Sunday)
Issued at 333 PM CST Sat Jan 7 2017

Cold conditions and wind chill concerns are the main highlights in
the short term.

Current surface analysis indicates the arctic high pressure system
centered over eastern SD this afternoon with northwest flow aloft
ovr the Northern Plains. Temperatures have been climbing slowly
today...but are not expected to reach above zero over eastern
portions of central ND, with highs of around 5 to 10 above in the
far southwest.

Tonight the arctic high continues sliding southeast with southerly
winds currently in western ND spreading eastward. However, this will
likely not be enough to scour out the cold arctic air much tonight.
Expect lows again to be below zero across the state...from the
single digits below zero in the southwest and 10 to 15 below mainly
north and east of the Missouri River. We will again need a wind
chill advisory for all but most of the southwest.

On Sunday another arctic high pushes south from the Canadian Front
Range. Highs should reach around 10 above in the far southern
counties, but will barely get above zero in the far north as the
reinforcement of arctic air moves in.

.LONG TERM...(Sunday night through Saturday)
Issued at 333 PM CST Sat Jan 7 2017

Snow chances Sunday night through Tuesday...then a return to cold
conditions with wind chill concerns for the latter half of next
week.

Late Sunday night, the arctic high slides southeast quickly and the
upper level flow flattens and becomes more zonal as a large storm
system moves into the west coast. Strong warm advection moves into
our region aloft from the southwest and will result in strong
isentropic lift developing late Sunday night in conjunction with a
strong upper level impulse moving through the fast-moving zonal flow
aloft...continuing strong Monday morning...and decreasing in
strength Monday afternoon as the strongest push of the system and
lift moves into eastern ND. The latest indications are that we could
get a quick shot of an inch or two of snow from late Sunday night
through Monday afternoon.

A second shortwave moves east across the state Monday night through
Tuesday morning as colder air moves in from the Canadian Front
Range. The latest models indicate the warming between the two arctic
highs may allow snow ratios to be lower than 10:1 in the far
southwest Monday evening before the arctic air arrives. The amount
of resulting snow is a bit more uncertain because of this. However
the latest indications are for another inch or two of snow...mainly
south of highway 2...Monday night through Tuesday morning.

Cold conditions and wind chills will again be the main concern
beginning Tuesday night...with more arctic outbreaks next week. The
coldest time period looks like Wednesday night through Friday...with
highs of zero to 10 below Thursday and lows of 15 to 25 below zero
Thursday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1216 PM CST Sat Jan 7 2017

Very isolated pockets of IFR stratus are possible this afternoon
across far western North Dakota. Otherwise VFR conditions are
forecast this afternoon and evening elsewhere across western and
central North Dakota. However, IFR/LIFR stratus and fog may build
across western and central North Dakota late tonight and into
Sunday morning, possibly impacting KBIS/KMOT/KDIK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 9 AM CST /8 AM MST/ Sunday for
NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051.

&&

SHORT TERM...JV
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Jan 7, 8:27 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
827 AM CST SAT JAN 7 2017

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-081430-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
827 AM CST SAT JAN 7 2017 /727 AM MST SAT JAN 7 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS MORNING. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

WIND CHILL VALUES AS LOW AS 35 BELOW POSSIBLE TONIGHT INTO SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040-041-043-044-081430-
SLOPE-HETTINGER-BOWMAN-ADAMS-
727 AM MST SAT JAN 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PJA

Nearby

Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.